Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Des Moines, IA

December 31, 20137 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Dec 31, 2013, 9:33 PM CST for 7 counties in Iowa. It took effect at Jan 1, 2014, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2013, 9:33 PM CST (03:33 UTC)
In effect from
Jan 1, 2014, 12:00 AM CST
Expired
Jan 1, 2014, 9:00 AM CST
In force
9 hr
Issued by
NWS Des Moines, IA

Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS43 KDMX 010333
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CST TUE DEC 31 2013

...BITTER COLD WIND CHILLS RETURN TO NORTHERN IOWA OVERNIGHT...

.THE COMBINATION OF COLD AIR TEMPERATURES AND WINDS WILL PRODUCE
BITTERLY COLD WIND CHILLS OVERNIGHT INTO NEW YEARS DAY MORNING.

IAZ004>007-015>017-011145-
/O.NEW.KDMX.WC.Y.0001.140101T0600Z-140101T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
933 PM CST TUE DEC 31 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO GRADUALLY FALL
  OVERNIGHT AS NORTHEAST WINDS PERSIST ALL NIGHT INTO WEDNESDAY
  MORNING.  

* WINDS CHILL VALUES...VALUES WILL DROP TO BETWEEN 20 AND 25 BELOW
  ZERO LATE TONIGHT INTO WEDNESDAY MORNING. 

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH WILL PERSIST INTO
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
017 
WWUS43 KDMX 010955
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CST WED JAN 1 2014

...BITTER COLD WIND CHILLS NORTH...MODERATE SNOW SOUTHEAST...

.ANOTHER REINFORCING SHOT OF COLD AIR CONTINUES TO SETTLE INTO
IOWA THIS NEW YEARS MORNING AND WILL RESULT IN BITTER COLD WIND
CHILLS TOWARD THE MINNESOTA BORDER. THE PARENT SYSTEM RESPONSIBLE
FOR THIS WILL ALSO BRING SNOW TO CENTRAL AND SOUTHERN PORTIONS OF
THE STATE WITH THE HIGHEST AMOUNTS SOUTHEAST.

IAZ074-075-084>086-094>097-011800-
/O.NEW.KDMX.WW.Y.0001.140101T1500Z-140102T0000Z/
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
355 AM CST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 6 PM CST THIS EVENING.

* TIMING...LIGHT TO MODERATE SNOW WILL DEVELOP OVER SOUTHEAST IOWA
  BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE ENDING
  OR DIMINISHING TOWARD 600 PM.

* STORM TOTAL SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW
  WILL ACCUMULATE IN THE ADVISORY AREA BY EARLY THIS EVENING.

* WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY
  PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A
  MILE OR LESS DURING PERIODS OF HEAVIER SNOW. 

* IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL
  PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW
  YEARS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IAZ004>007-015>017-011500-
/O.CON.KDMX.WC.Y.0001.000000T0000Z-140101T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
355 AM CST WED JAN 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* SHORT TERM TRENDS...TEMPERATURES AND WIND CHILLS WILL BE NEARLY
  STEADY OR SLOWLY FALLING PAST DAYBREAK AS BRISK NORTHEAST WINDS
  PERSIST INTO THE MORNING.

* WINDS CHILL VALUES...WIND CHILLS WILL REMAIN BETWEEN 15 AND 25
  BELOW ZERO INTO MID MORNING.

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH WILL PERSIST INTO 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SMALL
743 
WWUS43 KDMX 011231
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
631 AM CST WED JAN 1 2014

...BITTER COLD WIND CHILLS NORTH...MODERATE SNOW SOUTHEAST...

.ANOTHER REINFORCING SHOT OF COLD AIR CONTINUES TO SETTLE INTO
IOWA THIS NEW YEARS MORNING AND WILL RESULT IN BITTER COLD WIND
CHILLS TOWARD THE MINNESOTA BORDER. THE PARENT SYSTEM RESPONSIBLE
FOR THIS WILL ALSO BRING SNOW TO CENTRAL AND SOUTHERN PORTIONS OF
THE STATE WITH THE HIGHEST AMOUNTS SOUTHEAST.

IAZ074-075-084>086-094>097-011800-
/O.CON.KDMX.WW.Y.0001.140101T1500Z-140102T0000Z/
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
631 AM CST WED JAN 1 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...LIGHT TO MODERATE SNOW WILL MOVE FROM CENTRAL INTO SOUTHEAST
  IOWA BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE
  ENDING OR DIMINISHING TOWARD 600 PM.

* STORM TOTAL SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW 
  WILL ACCUMULATE IN THE ADVISORY AREA BY EARLY THIS EVENING. 

* WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY 
  PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A 
  MILE OR LESS DURING PERIODS OF HEAVIER SNOW. 

* IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL
  PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW
  YEARS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IAZ004>007-015>017-011500-
/O.CON.KDMX.WC.Y.0001.000000T0000Z-140101T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
631 AM CST WED JAN 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* SHORT TERM TRENDS...TEMPERATURES AND WIND CHILLS WILL BE 
  NEARLY STEADY OR SLOWLY FALLING PAST DAYBREAK AS BRISK 
  NORTHEAST WINDS PERSIST INTO THE MORNING. 

* WINDS CHILL VALUES...WIND CHILLS WILL REMAIN BETWEEN 15 AND 25 
  BELOW ZERO INTO MID MORNING. 

* WINDS...NORTHEAST WINDS AT 10 TO 15 MPH WILL PERSIST INTO 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SMALL
178 
WWUS43 KDMX 011527
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
927 AM CST WED JAN 1 2014

...MODERATE SNOW SOUTH...BITTER COLD PERSISTS NORTH...

.MODERATE SNOW WILL FALL OVER SOUTHERN IOWA FOR MUCH OF TODAY
RESULTING IN SEVERAL INCHES OF ACCUMULATION. MEANWHILE ACROSS
NORTHERN IOWA WIND CHILL VALUES HAVE RISEN A BIT BUT WILL REMAIN
VERY COLD FOR THE NEXT COUPLE OF DAYS.

IAZ004>007-015>017-011630-
/O.EXP.KDMX.WC.Y.0001.000000T0000Z-140101T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE
927 AM CST WED JAN 1 2014

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES HAVE SLOWLY RISEN THIS MORNING BUT REMAIN VERY
COLD. THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE...BUT
ANYONE VENTURING OUTSIDE SHOULD STILL TAKE COLD WEATHER
PRECAUTIONS. TEMPERATURES AND WIND CHILLS WILL PLUMMET AGAIN
TONIGHT AND ANOTHER ADVISORY MAY BE NECESSARY.

$$

IAZ083-093-012330-
/O.EXA.KDMX.WW.Y.0001.000000T0000Z-140102T0000Z/
CLARKE-RINGGOLD-
INCLUDING THE CITIES OF...OSCEOLA...MOUNT AYR
927 AM CST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS EVENING.

* SHORT TERM TRENDS...MODERATE SNOW HAS BEGUN ACROSS MUCH OF
  SOUTHERN IOWA AND WILL FALL FOR MUCH OF THE DAY BEFORE ENDING
  THIS EVENING.

* STORM TOTAL SNOW ACCUMULATIONS...GENERALLY TWO TO THREE INCHES
  OF SNOW ARE FORECAST.

* WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY 
  PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A 
  MILE OR LESS DURING PERIODS OF HEAVIER SNOW. 

* IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL 
  PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW 
  YEARS DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IAZ074-075-084>086-094>097-012330-
/O.CON.KDMX.WW.Y.0001.000000T0000Z-140102T0000Z/
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
927 AM CST WED JAN 1 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SHORT TERM TRENDS...MODERATE SNOW HAS BEGUN ACROSS MUCH OF
  SOUTHERN IOWA AND WILL FALL FOR MUCH OF THE DAY BEFORE ENDING
  THIS EVENING.

* STORM TOTAL SNOW ACCUMULATIONS...GENERALLY TWO TO THREE INCHES
  OF SNOW ARE FORECAST.

* WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY 
  PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A 
  MILE OR LESS DURING PERIODS OF HEAVIER SNOW. 

* IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL 
  PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW 
  YEARS DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

LEE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 5:37 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Dec 31, 5:37 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CST TUE DEC 31 2013

.SHORT TERM /TONIGHT/...
ISSUED AT 327 PM CST TUE DEC 31 2013

SNOW AREA OVER NORTHERN COUNTIES CONTINUED TO SHRINK THIS AFTERNOON
AS A NOISE OF WARM AND UNSTIRRED AIR ALOFT FROM THE WEST SOUTHWEST.
THIS WAS EVIDENT ON THE NAM SOUNDING AT KFOD AT 21Z. LIFT FROM
FRONTOGENESIS OVER THE NORTHEAST MOVES QUICKLY EAST THIS EVENING.
BASED ON LATEST RADAR AND SURFACE TRENDS...WILL TRIM ADVISORY BACK
SHORTLY AND WILL LIKELY REMOVE BLACK HAWK COUNTY.  THE NEXT SYSTEM
WILL BE APPROACHING FROM THE WEST AFTER 06Z. THE SHORTWAVE IS OVER
THE NORTHERN ROCKIES NOW IT WILL EMERGE INTO THE CENTRAL PLAINS LATE
TONIGHT. THE MODELS ARE IN AGREEMENT DEVELOPING SN AFTER 06Z AND
INCREASING TOWARDS 12Z.  WILL INCREASE POPS APPROPRIATELY.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 327 PM CST TUE DEC 31 2013

NEXT S/WV WILL PRODUCE ANOTHER BAROCLINIC LEAF OF PRECIP BEGINNING
VERY LATE TONIGHT AND WED. EXPECT THE SNOW TO BE OUT OF THE CWA BY
00Z/02. WILL GO NEAR CERTAIN POPS MOST AREAS. HAVE UPPED THE
SNOWFALL AMOUNTS A LITTLE IN A BLEND BETWEEN 12Z RUNS AND THE
CHANGE IN THE 18Z NAM12. WILL KEEP SNOWFALL ADVISORY
CRITERIA...BUT EXPECT TO SEE A 1 TO 3 INCH ACCUMULATION BELOW U.S.
30. VERY COLD AIR WILL FOLLOW WITH SOME OF THE COLDEST AIR OF THE
SEASON THUS FAR MOVING IN. HIGH MOVES OFF FAIRLY QUICKLY WITH
WARMING SLATED FOR THE WEEKEND. ANOTHER CHANCE FOR SNOW BEFORE ARCTIC
AIR IS REINFORCED WITH AN EVEN COLDER AIRMASS. THE COLD WILL
REMAIN THROUGH THE REST OF THIS FORECAST PERIOD WITH NO
ADDITIONAL SNOWFALL INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...01/00Z
ISSUED AT 534 PM CST TUE DEC 31 2013

SNOW WILL END QUICKLY THIS EVENING IN THE FAR NORTHEAST WITH
RELATIVELY QUIET WEATHER FOR MUCH OF THE NIGHT. CEILINGS WILL
GENERALLY BE VFR ALONG WITH VISIBILITIES. TOWARD DAYBREAK ON
WEDNESDAY...INCREASING LIFT WILL LEAD TO THE DEVELOPMENT OF SNOW
IN NORTHWEST IOWA WHICH WILL SPREAD ACROSS MUCH OF CENTRAL IOWA ON
WEDNESDAY MORNING. MVFR TO IFR CEILINGS AND VISIBILITIES WILL
BECOME WIDESPREAD IN LIGHT TO MODERATE SNOW FOR MUCH OF THE DAY
BEFORE IMPROVEMENT FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON. WINDS WILL GENERALLY REMAIN FROM THE NORTHEAST FOR THE
DURATION OF THE FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BREMER-
BUTLER.

&&

SHORT TERM...JOHNSON
LONG TERM...MS DEC 13
AVIATION...COGIL
Hazardous weather outlook, Dec 31, 7:29 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CST TUE DEC 31 2013

IAZ004>007-015>017-023>028-033>039-020130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
729 PM CST TUE DEC 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD TEMPERATURES AND WIND CHILL VALUES ARE EXPECTED
WEDNESDAY NIGHT AND THURSDAY NIGHT. ANOTHER PERIOD OF VERY COLD
TEMPERATURES IS ANTICIPATED BY SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IAZ044>050-057>062-070>075-081>086-092>097-020130-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
729 PM CST TUE DEC 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS FORECAST AGAIN ON NEW YEAR/S DAY WITH ACCUMULATIONS OF 1
TO 3 INCHES WITH ISOLATED HEAVIER AMOUNTS. BITTERLY COLD WIND
CHILL VALUES ARE FORECAST THURSDAY NIGHT INTO FRIDAY WITH ANOTHER
ROUND OF VERY COLD TEMPERATURES FORECAST BY SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Dec 31, 4:22 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CST TUE DEC 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     SNOW             DENVER                  42.67N 92.33W
12/31/2013  E2.5 INCH        BREMER             IA   BROADCAST MEDIA

            VIA KCRG-TV

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:55 AM CSTWinter Weather AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Mahaska and 7 more14 hr
Jan 1, 3:26 PM CSTWind Chill AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more21 hr

Nearby

Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.